Hail, Steuben
- When
- June 30, 3:40 PM EST
- Where
- Steuben County, Hammondsport
- Measured
- 0.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 42.417, -77.233
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jun 30, 2:50 PM EST, 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 350 PM EDT FRI JUN 30 2006 .SHORT TERM (TONIGHT - SUNDAY)... TONIGHT...H5 SHORT WAVE PRODUCING SCATTERED CONVECTION ACROSS TWIN TIERS ATTM WITH ISOLATED ACTIVITY OVER NRN/SRN PTN OF CWA. ACTIVITY WILL PERSIST THROUGH EARLY EVENING THEN DIMINISH AS SHORT WAVE MOVES EAST AND DIURNAL HEATING ENDS. SKIES OVERNIGHT WILL BECOME MAINLY CLEAR AND WITH SATURATED SOILS EXPECT DENSE VALLEY FOG TO FORM AFTER MIDNIGHT. SATURDAY...UPPER LEVEL HEIGHTS RISE AND FLOW BECOMES ZONAL. AT THE SURFACE, A SOUTHWEST FLOW DEVELOPS WITH SFC LOW PRESSURE OVER THE GREAT LAKES AND SFC HIGH PRESSURE OFF THE MID ATLANTIC COAST. WITH T85 RISING TO 14/15C MAX TEMPS WILL REACH LOW/MID 80S MOST PLACES. DUE TO RISING HEIGHTS, SOUTHWEST SFC FLOW AND NO APPARENT MID LEVEL SHORT WAVES WILL GO WITH PARTLY SUNNY SKIES AND DRY. SATURDAY NIGHT...SFC LOW PRESSURE MOVES ACROSS NEARBY SOUTHERN ONTARIO AND IS ASSOCIATED WITH DECENT MID LEVEL SHORT WAVE AND SPEED MAX. BOTH WRF/GFS IN FAIR AGREEMENT WITH SYSTEM INDICATING BEST CHANCES FOR PRECIP ACROSS NRN PTN OF CWA AFTER MIDNIGHT AND NEARLY DRY FAR SE. AFTER MIDNIGHT WILL RAISE POPS TO LIKELY CATEGORY FROM THE EASTERN FINGER LAKES REGION EAST TO MOHAWK VALLEY, REST OF CWA CHC POPS. SUNDAY...SUNDAY MORNING SFC TROF MOVES ACROSS CWA AS LOW MOVES INTO SOUTHERN QUEBEC. BEST CHANCES FOR ACTIVITY APPEARS DURING THE MORNING WITH FRONTAL LIFT AND MOISTURE AXIS. AT THIS TIME WILL COVER ENTIRE PERIOD WITH CHC POPS AND REFINE AFTER SUBSEQUENT MODEL RUNS. THE AFTERNOON MAY BE DRY WITH A BREEZY W/NW FLOW AND DRY AIR ADVECTION. TEMPS AGAIN WILL BE IN THE LOW/MID 80S WITH T85 AROUND 15C. RRM && .AVIATION (30/18Z TO 01/18Z)... VFR CONDS ACROSS MOST SITES THRU EARLY MORNING...WITH SCT-BKN CIGS ARND 5000FT. FEW SHRAS AT KBGM/KITH BTWN 18-19Z...WITH WIDELY SCTD THUNDER ACROSS NORTHERN SITES. CUMULUS DIMINISHES AFTER 01Z...WITH ONLY HIGH CIRRUS AT 15KFT EXPECTED OVERNIGHT. MVFR VSBYS EXPECTED AT KUCA/KITH/KBGM/KAVP AFTER 08Z. KELM WILL EXPERIENCE IFR VSBYS DOWN TO 1/2SM BTWN 05-120Z BEFORE GRADUALLY IMPROVING TO MVFR. WINDS BECOME LGT/VRB TONIGHT...INCREASING OUT OF THE SW ARND 10KTS AFTER 14Z. -PB && .LONG RANGE (SUN NIGHT-FRIDAY)... MODELS DIFFER ON SOLN FOR 00Z MON-00Z TUE TIME PERIOD. WRF INDICATES FAIRLY DRY CONDS SUN NIGHT BEHIND FRONTAL BOUNDARY. STRONG WAVE RIDING THRU IN ZONAL FLOW...COMBINED WITH LLJ BEING ADVERTISED COULD BE FORERUNNER OF POSSIBLE MCS DEVELOPMENT TO OUR WEST SUN NIGHT BEFORE MOVING INTO FA. GFS INDICATES PLENTY OF WAVES AND A WET PERIOD DURING THIS TIME. HAVE CHANGED LITTLE TO FIRST 24 HR PERIOD OF LONG RANGE DUE TO SUCH UNCERTAINTY. MODELS IN A LITTLE BETTER AGREEMENT TUE-FRI...WITH GFS/ECMWF/CANADIAN GEM BRINGING SFC FRONT THRU WED NIGHT AND ASSOC H5 TROF ON THUR. RIDGING BEGINS MOVING IN ON THUR...BRINGING AN END TO CHC POPS FOR THE TIME BEING. HAVE GONE WITH HPC TEMPS FOR THE PERIOD. -PB && .BGM WATCHES/WARNINGS/ADVISORIES... .NY...RIVER FLOOD WARNINGS CONTINUE ON THE SUSQUEHANNA AND CHENANGO RIVERS. .PA...RIVER FLOOD WARNINGS CONTINUE ON THE NORTH BRANCH OF THE SUSQUEHANNA. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 348 AM EDT FRI JUN 30 2006 NYZ045-046-055>057-062-PAZ038>040-043-044-047-048-072-010800- CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD- SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- 348 AM EDT FRI JUN 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT RIVER FLOODING WILL CONTINUE AT MANY POINTS. SEE THE FLOOD STATEMENTS. SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. A FEW STORMS COULD CONTAIN DAMAGING WINDS AND HAIL...AS WELL AS HEAVY RAINFALL... ESPECIALLY IN NEW YORK. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY RIVER FLOODING WILL CONTINUE AT MANY POINTS. SEE THE FLOOD STATEMENTS. SEVERE THUNDERSTORMS ARE POSSIBLE ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. RAINFALL SPOTTERS ARE ASKED TO CALL IN ANY RAINFALL AMOUNTS TODAY AND TONIGHT OF MORE THAN ONE INCH. NYZ009-015>018-022>025-036-037-044-010800- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- 348 AM EDT FRI JUN 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. A FEW STORMS COULD CONTAIN DAMAGING WINDS AND HAIL...AS WELL AS HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SEVERE THUNDERSTORMS ARE AGAIN POSSIBLE SATURDAY NIGHT AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. RAINFALL SPOTTERS ARE ASKED TO CALL IN ANY RAINFALL AMOUNTS TODAY AND TONIGHT OF MORE THAN ONE INCH.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 250 PM EDT FRI JUN 30 2006 NYZ055-056-PAZ039-301915- TIOGA NY-BROOME NY-SUSQUEHANNA PA- 250 PM EDT FRI JUN 30 2006 * AT 245 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH SMALL HAIL AND WIND GUSTS TO 40 MPH. THIS STORM WAS LOCATED NEAR APALACHIN...AND MOVING SOUTHEAST AT 30 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... VESTAL AND ENDICOTT AT 255 PM EDT... VESTAL CENTER AND JOHNSON CITY AT 300 PM EDT... BINGHAMTON AT 305 PM EDT... BRACKNEY AND WYOANNA AT 315 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
323 PM EDT FRI JUN 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL OWEGO 42.10N 76.26W
06/30/2006 E0.88 INCH TIOGA NY PUBLIC
&&
DJPSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 357 PM EDT FRI JUN 30 2006 NYZ055-056-302030- TIOGA NY-BROOME NY- 357 PM EDT FRI JUN 30 2006 * AT 355 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM. THIS STORM WAS LOCATED NEAR NEWARK VALLEY... AND MOVING SOUTHEAST AT 35 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... FOSTER AND MAINE AT 405 PM EDT... WEST CORNERS AND UNION CENTER AT 410 PM EDT... ENDWELL AND VESTAL AT 415 PM EDT... JOHNSON CITY AND VESTAL CENTER AT 420 PM EDT... BINGHAMTON AND PORT DICKINSON AT 425 PM EDT... CONKLIN AND KIRKWOOD AT 430 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS.
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BINGHAMTON NY
401 PM EDT FRI JUN 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL OWEGO 42.10N 76.26W
06/30/2006 E0.88 INCH TIOGA NY PUBLIC
0330 PM TSTM WND DMG NEW MILFORD 41.88N 75.73W
06/30/2006 SUSQUEHANNA PA PUBLIC
TREES DOWN
&&
DJPSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 425 PM EDT FRI JUN 30 2006 NYZ055-056-302100- TIOGA NY-BROOME NY- 425 PM EDT FRI JUN 30 2006 * AT 421 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL. THIS STORM WAS LOCATED NEAR BERKSHIRE...AND MOVING SOUTHEAST AT 25 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... NANTICOKE AT 430 PM EDT... LISLE AND MAINE AT 435 PM EDT... WHITNEY POINT AT 440 PM EDT... NWS BINGHAMTON AND BINGHAMTON AIRPORT AT 445 PM EDT... CASTLE CREEK AT 450 PM EDT... CHENANGO FORKS AT 455 PM EDT... PORT CRANE AND CHENANGO BRIDGE AT 500 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 437 PM EDT FRI JUN 30 2006 NYZ022>024-302130- STEUBEN NY-SCHUYLER NY-CHEMUNG NY- 437 PM EDT FRI JUN 30 2006 * AT 434 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG GUSTY WINDS. THIS STORM WAS LOCATED NEAR TYRONE...AND MOVING SOUTHEAST AT 35 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... TOWNSEND AND READING CENTER AT 445 PM EDT... WEDGEWOOD AND WATKINS GLEN AT 450 PM EDT... MONTOUR FALLS AND MORELAND AT 455 PM EDT... ODESSA AND CATHARINE AT 500 PM EDT... ALPINE AT 505 PM EDT... CAYUTA AND BREESPORT AT 510 PM EDT... SWARTWOOD AND ERIN AT 515 PM EDT... SEEK SHELTER IF YOU ARE IN THE PATH OF THIS STORM.
The Binghamton radar (KBGM), 105 km away, was scanning. The volume nearest the first event began at 20:38 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2006Every state in 2006This day in weather historyWarnings in New York, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5516188.